- advertisement -

Injection Site Pain.

Discussion in 'Teens' started by icanhazjoy, Jan 24, 2010.

  1. icanhazjoy

    icanhazjoy Approved members

    Joined:
    Aug 1, 2008
    Messages:
    60
    Does anyone else ever do needles and you get like a raised hive sort of thing that's... large, to say the least, and red? And itchy? I don't understand why this keeps happening. It's only when I do it in my stomach... and it's not a reaction to the insulin because I do it in my leg/arm too and nothing happens. (It happens with Levemir AND Humalog, by the way)... any ideas?
     
  2. LadyBug

    LadyBug Approved members

    Joined:
    Apr 7, 2008
    Messages:
    678
    I never had anything like that on MDI, but I've noticed with the pump that when I've taken more insulin than not during the time the set is in I get a red place kinda like that.
    Also, do you use your stomach more than the other places? If so, then you might have some of the same thing going on i do. maybe try rubbing it a little if it doesn't hurt too much and see if it doesn't shrink a bit........
     
  3. Rayuzaki

    Rayuzaki Approved members

    Joined:
    Jan 12, 2010
    Messages:
    140
    if ure taking shots, then i think i know what may be happening. its happened to me too, only it didnt get red and itchy, so its most likely not what i think it is, but once or twice wen i took a shot in the stomach, a bump would form. i was told it was the insulin not getting into the body, it was just sitting under the skin, i was told to rub it in circular motions to get the insulin in my body, and evrything was fine, so no need to worry if thats whats happening, if its not that, then i dont kno wat to tell u
     
  4. icanhazjoy

    icanhazjoy Approved members

    Joined:
    Aug 1, 2008
    Messages:
    60
    Thanks guys. It's more annoying than anything. It is in my stomach too. I mentioned it to my doctor, but he had no suggestions for me. It's more of an unsightly inconvenience, actually, than an annoyance. I'll try the rubbing it in circles things. Thanks for all your help. :)
     
  5. someone

    someone Approved members

    Joined:
    Feb 9, 2007
    Messages:
    126
    If you're pinching your skin up before the injection and using short needles, you might try not pinching so that the insulin will be injected deeper. If that doesn't work, and you are still getting these bumps consistantly, perhaps elimate your stomach area as an injection site. Then, of course, if eliminating the stomach isn't an option, I'd suggest you see a dermatologist. It could be an allergy (unlikely if it's only on your stomach) and the dermatologist might have a better suggestion than your other doctor.
     
  6. Rukio

    Rukio Banned

    Joined:
    Jan 10, 2010
    Messages:
    646
    I have that when I do it on my stomach in certain areas, I'm on novalog and lantus, but it only appears when I use my novalog.
    Then again, I usually only do my shots in my left side stomach, because everywhere else hurts.
    They go away when I take showers most of the time.
     
  7. icanhazjoy

    icanhazjoy Approved members

    Joined:
    Aug 1, 2008
    Messages:
    60
    I don't think it's an allergic reaction, because like you said, it's unlikely if it's only in my stomach. I can't really eliminate my stomach because I've already had to eliminate my arm (because it hurts really badly for a week at minimum when I do it there, and I can't DO anything with it, besides, I can only use my left arm because my left hand isn't strong enough to push down the button), and my butt because I can't reach without angling it and making it bleed, haha.

    I'll try the not pinching my skin up thing, maybe that's the reason. We'll see. STUPID DIABETES.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice